Alert archive / Massachusetts / High Wind Watches in 2013
High Wind Watch 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Dec 28, 2013, 4:27 PM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts; Washington County, Rhode Island. It took effect at Dec 29, 2013, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 28, 2013, 4:27 PM EST (21:27 UTC)
- In effect from
- Dec 29, 2013, 4:00 PM EST
- Expired
- Dec 29, 2013, 4:03 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA, Washington County, RI
The radar
The Boston radar (KBOX), 70 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WWUS71 KBOX 282127 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 427 PM EST SAT DEC 28 2013 ...STRONG WINDS POSSIBLE LATE SUNDAY/SUNDAY EVENING... MAZ022>024-RIZ008-290530- /O.NEW.KBOX.HW.A.0005.131229T2100Z-131230T0300Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND 427 PM EST SAT DEC 28 2013 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * LOCATION...CAPE COD...NANTUCKET...MARTHAS VINEYARD AND BLOCK ISLAND. * WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS FROM 5 PM TO 10 PM. * IMPACTS...THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
532 WWUS71 KBOX 290501 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1201 AM EST SUN DEC 29 2013 ...STRONG WINDS POSSIBLE LATE SUNDAY/SUNDAY EVENING... MAZ022>024-RIZ008-291315- /O.CON.KBOX.HW.A.0005.131229T2100Z-131230T0300Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND 1201 AM EST SUN DEC 29 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING... * LOCATION...CAPE COD...NANTUCKET...MARTHAS VINEYARD AND BLOCK ISLAND. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS FROM 5 PM TO 10 PM. * IMPACTS...THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
819 WWUS71 KBOX 290903 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 403 AM EST SUN DEC 29 2013 ...STRONG TO DAMAGING WINDS ANTICIPATED LATE TODAY INTO THIS EVENING... .A STRONG STORM SYSTEM MOVING ACROSS CAPE COD THIS EVENING WILL BRING A PERIOD OF STRONG TO DAMAGING SOUTH-SOUTHWESTERLY WINDS FOR THE SOUTH AND SOUTHEAST COASTLINE OF NEW ENGLAND...MAINLY BETWEEN THE HOURS OF 5 PM TO MIDNIGHT. AS THE STORM SYSTEM EXITS...THERE WILL ALSO BE A PERIOD FOR STRONG TO DAMAGING NORTHEAST WINDS ALONG THE EAST COAST OF NEW ENGLAND...ESPECIALLY CAPE ANN INCLUDING THE COMMUNITIES OF ROCKPORT AND GLOUCESTER. MAZ022>024-291715- /O.UPG.KBOX.HW.A.0005.131229T2100Z-131230T0300Z/ /O.NEW.KBOX.HW.W.0007.131229T2200Z-131230T0600Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 403 AM EST SUN DEC 29 2013 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...INCLUDE CAPE COD...NANTUCKET...AND MARTHAS VINEYARD. * WINDS...SOUTH-SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 50 MPH. * TIMING...OF STRONGEST WINDS WILL BE BETWEEN 5 PM AND MIDNIGHT. * IMPACTS...STRONG SUSTAINED WINDS UP TO 45 MPH WILL BE THESE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. && $$ RIZ008-291715- /O.UPG.KBOX.HW.A.0005.131229T2100Z-131230T0300Z/ /O.NEW.KBOX.WI.Y.0022.131229T2200Z-131230T0600Z/ BLOCK ISLAND RI- INCLUDING THE CITY OF...BLOCK ISLAND 403 AM EST SUN DEC 29 2013 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...INCLUDE BLOCK ISLAND. * WINDS...SOUTH-SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...OF STRONGEST WINDS WILL BE BETWEEN 5 PM AND MIDNIGHT. * IMPACTS...STRONG SUSTAINED WINDS UP TO 35 MPH WILL BE CAPABLE OF DOWNING LIMBS AND POWER LINES AS WELL AS CAUSING ISOLATED PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MAZ020-021-RIZ007-291715- /O.NEW.KBOX.WI.Y.0022.131229T2200Z-131230T0600Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NEWPORT RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...NEWPORT 403 AM EST SUN DEC 29 2013 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST MONDAY. * LOCATIONS...INCLUDE THE SOUTHEAST SHORELINE OF RHODE ISLAND AND THE COMMUNITY OF NEWPORT...AND THE SOUTH-SHORELINE OF MASSACHUSETTS INCLUDING THE COMMUNITIES OF FALL RIVER AND NEW BEDFORD. * WINDS...SOUTH-SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...OF STRONGEST WINDS WILL BE BETWEEN 5 PM AND MIDNIGHT. * IMPACTS...STRONG SUSTAINED WINDS UP TO 35 MPH WILL BE CAPABLE OF DOWNING LIMBS AND POWER LINES AS WELL AS CAUSING ISOLATED PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MAZ007-291715- /O.NEW.KBOX.WI.Y.0022.131230T0100Z-131230T0600Z/ EASTERN ESSEX MA- INCLUDING THE CITY OF...GLOUCESTER 403 AM EST SUN DEC 29 2013 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EST MONDAY. * LOCATIONS...INCLUDE CAPE ANN AND THE COMMUNITIES OF ROCKPORT AND GLOUCESTER MASSACHUSETTS. * WINDS...NORTH-NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...OF STRONGEST WINDS WILL BE BETWEEN 7 PM AND MIDNIGHT. * IMPACTS...STRONG SUSTAINED WINDS UP TO 35 MPH WILL BE CAPABLE OF DOWNING LIMBS AND POWER LINES AS WELL AS CAUSING ISOLATED PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Dec 28, 4:18 PM EST, 9 minutes earlier.
Area forecast discussion, Dec 28, 4:18 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EST SAT DEC 28 2013
.SYNOPSIS...
HIGH PRESSURE SOUTH OF NEW ENGLAND MOVES SEAWARD TONIGHT
CONTINUING TO PROVIDE A MILD SOUTHWEST FLOW OF AIR INTO THE
REGION. LOW PRESSURE ORGANIZING OVER THE GULF OF MEXICO WILL TRACK
UP THE EASTERN SEABOARD SUNDAY BRINGING A SOAKING RAIN TO THE AREA
SUNDAY AFTERNOON AND EVENING. STRONG WINDS MAY IMPACT THE SOUTH
COAST INCLUDING CAPE COD AND THE ISLANDS. RAIN WILL CHANGE TO SNOW
AND SLEET ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW
HAMPSHIRE SUNDAY EVENING WITH SEVERAL INCHES OF ACCUMULATION
POSSIBLE. MONDAY BEGINS THE TRANSITION TO MUCH COLDER WEATHER WITH
BITTERLY COLD CONDITIONS NEW YEARS EVE AND DAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TRANQUIL WEATHER TONIGHT AS HIGH PRES REMAINS SOUTH OF NEW
ENGLAND...KEEPING THE REGION IN A SW FLOW REGIME. THIS WILL RESULT
IN RELATIVELY MILD TEMPS TONIGHT FOR LATE DEC WITH MINS IN THE 30S
FOR THE COASTAL PLAIN/URBAN AREAS/CAPE COD AND THE ISLANDS. WELL
INLAND MINS IN THE 20S. MOSTLY CLEAR SKIES WITH A TREND TOWARD
INCREASING CLOUDS TOWARD DAYBREAK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
OVERVIEW...VERY GOOD MODEL AGREEMENT ON SOUTHERN STREAM SYSTEM
EJECTING OUT OF THE GULF OF MEXICO WITH ITS SURFACE LOW TRACKING
UP THE EASTERN SEABOARD AND INTENSIFYING AS IT DOES SO. VERY
LITTLE MODEL SPREAD ON TRACK OR INTENSITY OF SURFACE LOW. THINK
HIGH RES NAM HAS THE RIGHT IDEA OF LOW TRACKING ALONG THE SOUTH
COAST...POSSIBLY ACROSS THE CAPE COD CANAL OR SLIGHTLY FARTHER
NORTHWARD INTO THE RT-44 CORRIDOR OF SOUTHEAST MA. TRACK OF
SURFACE LOW WILL BE CRITICAL TO WIND FORECAST AS STRONG WINDS ARE
LIKELY IN WARM SECTOR.
TIMING...ALL 12Z DETERMINISTIC GUID INCLUDING THE 12Z GEFS AND 15Z
SREF SUGGEST RAIN QUICKLY OVERSPREADS THE REGION NOON TO 4 PM FROM
SW TO NE AND THEN BECOMES HEAVY 5 PM TO 8 PM BEFORE RACING
OFFSHORE AND EXITING THE AREA 9PM-MIDNIGHT.
RAINFALL...GOOD MODEL AGREEMENT ON A WIDESPREAD RAINFALL OF AROUND
1 INCH. 12Z GEFS AND 15Z SREF SHOW 80-90% PROBABILITY OF 1 INCH.
COULD BE LOCALLY HIGHER AMOUNTS UP TO 1.5 INCHES AS MODELS
INDICATE GOOD MESOSCALE BANDING SIGNATURE OVER THE AREA AROUND 6-8
PM WITH STRONG FGEN AT MULTIPLE LAYERS AND WEAK INSTABILITY ABOVE
THIS LAYER. THUS COULD HAVE SOME EMBEDDED HEAVIER RAIN BANDS. THIS
AMOUNT OF RAINFALL IN A SHORT PERIOD /6-9 HRS/ WILL RESULT IN
MINOR POOR DRAINAGE/URBAN FLOODING.
SNOWFALL/ICE POTENTIAL...SOUTHERN STREAM SYSTEM DOESN'T INTERACT
OR PHASE WITH NORTHERN STREAM COLD AIRMASS SYSTEM IS BY US. THUS
COLD AIR IS SLOW TO BLEED SOUTHWARD. MODEL SOUNDINGS SHOW RAIN
WILL BEGIN MIXING WITH SNOW AND SLEET AFTER 21Z/22Z AND ESPECIALLY
AFTER 00Z ACROSS NORTHWEST MA AND SOUTHWEST NH. THIS COMBINED
WITH PRECIP RACING OFF TO THE NORTHEAST YIELDS A SMALL WINDOW OF
OPPORTUNITY FOR SNOW/SLEET AND OR FREEZING RAIN TO
ACCUMULATE/ACCURATE. THUS PRELIMINARY SNOWFALL PROJECTIONS ARE
FOR 1-4 INCHES. DECIDED TO HOLD OFF ON AN ADVISORY GIVEN AT LEAST
3 INCHES IS NEEDED FOR NH AND ITS STILL 3 FORECAST PERIODS AWAY.
HENCE MARGINAL AMOUNTS AND PTYPE ISSUES LEADS TO A LOW CONFIDENCE
SNOWFALL FORECAST.
POTENTIAL FOR STRONG WINDS...STRONG SSE LOW LEVEL JET WITH BOTH
NAM AND GFS INDICATING 80+ AT 925 MB MOVING ACROSS THE SOUTH
COAST. THIS COMBINED WITH VERY STRONG PRES FALLS /3MB-HR/ MOVING
ACROSS THIS AREA INCREASES POTENTIAL FOR STRONG WINDS. KEY TO
FORECAST WILL BE TRACK OF SURFACE LOW AND RESULTING WARM SECTOR.
MODERATE PROBABILITY THAT WARM SECTOR WILL OVERSPREAD BID/MVY/ACK
AND CAPE COD YIELDING STRONG WINDS. MODEL SOUNDINGS SUGGEST
STRONGER SUSTAINED WINDS /40MPH/ THAN GUSTS GIVEN THE THERMAL
PROFILE. GIVEN THIS POTENTIAL HAVE HOISTED A HIGH WIND WATCH FOR
CAPE COD AND THE ISLANDS.
COASTAL FLOOD POTENTIAL...ESTOFS OFFERING A 2.0-2.5FT SURGE WHILE
THE ETS/GFS ONLY 1.0-1.5 FT WITH HIGHEST VALUES IN BUZZARDS BAY.
HOWEVER THIS OCCURS AFTER HIGH TIDE AND CLOSER TO LOW TIDE. THINK
FLOOD POTENTIAL IS LOW GIVEN THE SHORT DURATION OF ONSHORE WINDS
WILL LIMIT SURGE AND WAVE GROWTH AND TIMING DOESN'T COINCIDE WITH
HIGH TIDE. THUS NO HEADLINES AS OF NOW BUT WILL CONTINUE TO
MONITOR.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* STORM EXITS COAST EARLY MONDAY MORNING
* COLD AIR FILLS IN BEHIND FRONT AND REMAINS FOR THE PERIOD
* WATCHING STORM FOR THE END OF THE WEEK
DECENT MODEL SPREAD THROUGHOUT...BUT MODEL SPREAD BEGINS TO MAKE ITS
PRESENCE FELT AROUND TUESDAY AS THE GFS HAS A STRONGER JET FROM THE
SUBTROPICS TRANSPORTING MOISTURE INTO THE REGION AHEAD OF THE
CLIPPER. THIS COMBINATION OF MOISTURE AND POLAR ENERGY ALLOWS FOR A
LARGER...BUT STILL CLIPPER SIZED...STORM. THE GFS AND SOME ENSEMBLE
MEMBERS OF THE GEFS/CMCE/SREF CREATE A WAVE ALONG JET AND ALONG THE
COAST. THE EURO SHOWS WEAKER TRANSPORT. ALSO FOR THE THURSDAY AND
FRIDAY TIMEFRAME...MODELS HAVE BEEN COMING AROUND TO A DEVELOPING
LOW PRESSURE SYSTEM. THE GFS HAD IT FIRST AND HAS MORE OF AN IMPACT
ALONG WITH THE CANADIAN MODEL. THE ECMWF SHOWED A LOW CLOSE TO THE
REGION...BUT SCRAPING IT...AS RECENTLY AS THIS MORNING/S 00Z RUN.
THE 12Z ECMWF BRINGS THE STORM JUST SOUTH OF LONG ISLAND AND MOVES
NORTHEAST INSIDE THE BENCH MARK. SOME ENSEMBLE SUPPORT EXISTS FOR
THIS STORM AS WELL...BUT SPREAD IS QUITE HIGH. THE 12Z GEFS MEAN
STILL HAS THE STORM FAR OFFSHORE.
DAILIES...
MONDAY... THE STORM EXITS OFF THE EAST COAST ON A NORTHEASTERLY
TRACK EARLY MONDAY MORNING. THE NORTHERLY LOW BRINGS THROUGH A COLD
FRONT THAT ALLOWS ARCTIC AIR TO COME IN STARTING TUESDAY AND FOR THE
REST OF THE WEEK.
TUESDAY...COLD AIR BEHIND THE ARCTIC FRONT SHOULD MAKE ITS PRESENCE
FELT STARTING TODAY WITH COLDEST TEMPS IN THE SINGLE DIGITS NORTH
AND AWAY FROM THE COAST. FIRST NIGHT ATTENDERS WILL NEED TO BUNDLE
UP FOR TEMPS IN THE TEENS. A CLIPPER-LIKE LOW PRESSURE SYSTEM COMES
INTO THE REGION FROM CANADA WITH SPREAD NOTED ABOVE. SOME FLURRIES
COULD BE SEEN AROUND THE REGION FROM THIS LOW. WITH THE NORTHWEST
FLOW AND THE SUBTROPICAL JET ORIENTED TO THE NORTHEAST AND
OFFSHORE... MOISTURE SHOULD BE STREAMING IN FROM THE SOUTHERN US.
WEDNESDAY...COLD AIR STILL AROUND. ANOTHER CLIPPER-LIKE SYSTEM
SLIDES TO THE SOUTH OF THE REGION SCRAPING THE SOUTHERN EDGE OF
CONNECTICUT. A HIGH PRESSURE SYSTEM ALSO EJECTS OFF THE EAST COAST
ALLOWING THE FLOW TO BECOME MORE ZONAL RATHER THAN FROM THE
NORTHWEST.
THURSDAY AND FRIDAY... SPREAD EXISTS DURING THIS PERIOD AS TO THE
EXTENT OF THE LOW PRESSURE SYSTEM THAT MODELS HAVE BEEN SHOWING AS
NOTED ABOVE. MODELS HAVE BEEN KEYING INTO A SOUTHERN PASS AT THIS
POINT...BUT THE TRACK OF THE LOW CAN STILL CHANGE AS THE ENERGY IS
STILL OFFSHORE.
SATURDAY...THE AFOREMENTIONED LOW PRESSURE LEAVES THE AREA AND A
HIGH PRESSURE SYSTEM COMES INTO THE REGION.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH SUNDAY NIGHT/...HIGH CONFIDENCE.
THROUGH 00Z...VFR WITH GUSTY SW WINDS ESPECIALLY SOUTHEAST MA.
AFTER 00Z...VFR WITH DIMINISHING WINDS.
SUNDAY...VFR TO START BUT LOWERING TO MVFR DURING THE AFTERNOON AS
RAIN OVERSPREADS THE REGION. LOW PROB OF IFR TOWARD 21Z/22Z AS
HEAVY RAIN APPROACHES.
SUN NIGHT...IFR LIKELY EARLY WITH HEAVY RAIN. LLWS LIKELY
SOUTHEAST MA TIL 03Z OR SO AS STRONG SSE JET RACES ACROSS THE AREA.
RAIN MAY BRIEFLY CHANGING TO SNOW AND SLEET AFTER 21Z/22Z ACROSS
NORTHWEST MA AND SOUTHWEST NH BEFORE ENDING AROUND 03Z. MINOR
SNOW ACCUMULATIONS POSSIBLE.
KBOS TAF...HIGH CONFIDENCE IN TAF.
KBDL TAF...HIGH CONFIDENCE IN TAF.
OUTLOOK...MONDAY THROUGH WEDNESDAY...MODERATE CONFIDENCE
VFR THROUGH THE PERIOD...EXCEPT MVFR CIGS/VSBYS ALONG OR JUST
OFFSHORE OF OUTER CAPE COD AND NANTUCKET FROM OCEAN EFFECT SNOW
SHOWERS. NORTHWEST WINDS WILL GUST 30-35 KNOTS MONDAY AND
WEDNESDAY.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TONIGHT...GUSTY SW WINDS EASE THIS EVENING. OTHERWISE GOOD VSBY
WITH SW WIND WAVES TRANSTIONING TO SWELLS. HIGH CONFIDENCE.
SUNDAY...INTENSIFYING LOW MOVES UP THE EASTERN SEABOARD WITH A
STORM TRACK ALONG OR ON THE IMMEDIATE COAST. SE GALES POSSIBLE
SOUTH COAST WATERS. HEAVY RAIN LIMITS VSBY AFTER 4/5PM. LOW TO
MODERATE CONFIDENCE ON GALES.
SUNDAY NIGHT...LOW PRES OVER CAPE COD BAY RACES NORTHEAST TO NOVA
SCOTIA. SE GALES POSSIBLE EARLY SOUTHERN WATERS. HEAVY RAIN
POSSIBLY TIL 10PM OR SO THEN VSBY IMPROVING THEREAFTER. LOW TO
MODERATE CONFIDENCE ON GALES.
OUTLOOK...MONDAY THROUGH WEDNESDAY...MODERATE CONFIDENCE
ARCTIC AIR POURS OVER THE WATERS TO END 2013 AND START 2014.
NORTHWEST WINDS...WITH GUSTS 30 TO 35 KNOTS MONDAY AND WEDNESDAY.
SEAS 6 TO 10 FEET MONDAY SUBSIDING FOR TUESDAY AND THEN BUILDING TO
5 TO 8 FEET WEDNESDAY. SMALL CRAFT ADVISORY WILL BE NEEDED FOR
PARTS OF THESE THREE DAYS. THERE IS A LOW TO MODERATE CHANCE OF
NEEDING A GALE WARNING ON SOME WATERS MONDAY AND/OR WEDNESDAY.
THE COLD AIR WILL CAUSE CLOUDS AND OCEAN EFFECT SNOW SHOWERS ON THE
OUTER WATERS. THERE MAY ALSO BE FREEZING SPRAY FROM MONDAY NIGHT
THROUGH WEDNESDAY...ESPECIALLY ON THE EASTERN MASSACHUSETTS WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR MAZ022>024.
NH...NONE.
RI...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR RIZ008.
MARINE...GALE WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR
ANZ231>235-237-250-254>256.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
ANZ232>234.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ231-
236-251.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 10 AM EST SUNDAY FOR ANZ254.
SMALL CRAFT ADVISORY UNTIL 3 PM EST SUNDAY FOR ANZ255-256.
&&
SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...ROLLER
AVIATION...ROLLER/NOCERA
MARINE...ROLLER/NOCERAHazardous weather outlook, Dec 28, 4:02 AM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 402 AM EST SAT DEC 28 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-290915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 402 AM EST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY OF ADVISORY-LEVEL SNOWFALL SUNDAY NIGHT IN SOUTHERN NH. THERE IS A LOW PROBABILITY OF ADVISORY-LEVEL SNOW AS WELL AS FREEZING RAIN IN NORTHERN MASSACHUSETTS. THERE IS A MODERATE PROBABILITY FOR WINDS REACHING WIND ADVISORY CRITERIA OVER NANTUCKET AND PARTS OF CAPE COD SUNDAY NIGHT. THERE IS MODERATE PROBABILITY FOR URBAN AND POOR DRAINAGE FLOODING IN HEAVY DOWNPOURS SUNDAY AND SUNDAY NIGHT. THERE IS A MODERATE PROBABILITY THAT WIND CHILLS COULD REACH ADVISORY LEVELS IN SOUTHERN NH AND NORTHERN MA LATE WEDNESDAY NIGHT AND LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-254>256-290915- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 402 AM EST SAT DEC 28 2013 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. THERE IS A LOW TO MODERATE PROBABILITY OF FREEZING SPRAY AFFECTING THE COASTAL WATERS FROM MONDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-251-290915- BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 402 AM EST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY OF GALE-FORCE GUSTS SUNDAY NIGHT. THERE IS A LOW TO MODERATE PROBABILITY OF FREEZING SPRAY AFFECTING THE COASTAL WATERS FROM MONDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:48 AM EST | Gale Watch | BOX | 24 hr |
Nearby
High Wind Watches in Massachusetts, 2013High Wind Watches in Rhode Island, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.